I was taking Tramadol for over two years, I am now 3 weeks free of this drug, you have had good advice from other comments but I wanted to add my experience for you or anyone else reading.
I tapered down slowly at first, when I reached one 50mg capsule a day I began to feel awful, I opened capsule and tipped half the powder out and disarded, put capsule back together for a tiny dose. After a week I stopped taking it altogether.
I read lots of forums like this one and that gave me massive support, anyone who is reading this at 2.30am who can't sleep and can't keep still in bed ( like being tourtoured ) stay strong ! It will get better !
The first 5 days are the worst, restless legs and body day and night ( night vile , I went 60 hours with 1 hour sleep ) stomach cramping was horrible , like palpitations , but in stomach , constant and first few days wanted to curl up in a ball but of course couldn't because of that restless body , impossible to relax , other withdrawal symptoms I had were sneezing , blocked nose , running to the bathroom and no energy , legs felt like lead . During those 5 days I was outside as much as possible in the day , I was doing manual work like gardening , this seemed to help a bit because I couldn't keep still ! I drank lots of water and fresh fruit and veg. One night soaked feet in bowl of warm water , gave me a little comfort , kept looking online and gained such a lot from other people's experience. I didn't feel nauseous and my stomach eased a little with a meal and just after . Hot water bottle at night on stomach sometimes helped, but most of all know that after about 5 days everything becomes a lot more manageable.
Three weeks now, sleep is an issue, I'm exhausted at night , sleep for an hour then can't keep still , thrashing around the bed , hence me being up now at 3.04 am , but ,an odd night I sleep nearly all the way through . Stomach is not hurting as much , it's now a bit like constant 'butterflies' and digestion still a bit strange. Not a great deal of energy but managing a lot better every day .
Don't give up , get through the first few days any way you can , watch Netflix , go walking , eat chocolate , warm drinks , be kind to yourself , it's not your fault because Tramadol was probably prescribed to you with no warning of side effects when stopping the drug. Take support from friends or family , tell them what you are going through and show them the withdrawal forums .
If you are reading this and about to start taking Tramadol go back to your Doctor for an alternative, any positive effects are outweighed by the dependency and in turn withdrawal .
Good Luck Michellendo :)